| Model Number |
STRAIGHT SPEAR, FM, FIBERTAK, REUSABLE |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/17/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is confirmed.Visual evaluation noted that the drill is stuck inside the driver ar-3610f, and the distal end of the flutes and the drill chuck feature were broken.Also, the distal end of the driver shaft has strong abrasion marks.Functional testing was not performed due to the devices being stuck and was not able to separate them.The most likely cause of this condition is excessive force/friction during use or insertion.
Event or Problem Description
It was reported that during a shoulder stabilization surgery the drill became stuck in the drill guide and broke off.All broken pieces were retrieved out of the patient.There was no harm for patient, operator or third party reported.As the hole was already drilled successfully no additional device was needed to finish the surgery successfully.It was not necessary to switch the surgical technique or do a second surgery.